Alert archive / North Dakota / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 8, 2010, 3:29 AM MDT for 13 counties in North Dakota. It took effect at Apr 8, 2010, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2010, 3:29 AM MDT (09:29 UTC)
- In effect from
- Apr 8, 2010, 12:00 PM MDT
- Expired
- Apr 8, 2010, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 8, 1:57 AM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 8, 1:57 AM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 257 AM CDT THU APR 8 2010 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT THE MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE SHORT TERM WITH THE ONLY SIGNIFICANT PROBLEM WITH FIRE WEATHER TODAY AND FRIDAY. FOR NOW WILL ISSUE RED FLAG WARNING FOR THE WESTERN COUNTIES TODAY AND A WATCH FOR THE WEST AND CENTRAL FRIDAY. THE MODELS MOVE A COLD FRONT/TROUGH ACROSS THE FORECAST AREA TONIGHT AND FRIDAY MORNING WITH STRONG COLD ADVECTION SIGNIFICANT PRESSURE RISES BEHIND THE FRONT. COULD SEE STRONG WINDS TONIGHT AND FRIDAY MORNING BEHIND THE FRONT...WITH STRONGEST GUSTS AFTER FRONTAL PASSAGE...WHICH COULD REACH ADVISORY CRITERIA. FOR NOW WILL GO WITH WINDY CONDITIONS AS STRONGEST WINDS WILL LIKELY BE SHORT LIVED. ANY PRECIPITATION WITH THE FRONT WILL BE WELL NORTH IN CANADA. LOOKS LIKE BEST LIFTING AT 700 MB WILL BE WITH THE FRONTAL PASSAGE BUT DUE TO THE DRY AIR MASS CHANCE OF PRECIP WILL BE LOW. LIFTING WILL BE SHORT LIVED AS 700 MB OMEGA BECOMES NEGATIVE AFTER FRONTAL PASSAGE INCREASING THE POTENTIAL FOR WINDY CONDITIONS. THE FLOW ALOFT THROUGH THE REMAINDER OF THE SHORT TERM APPEARS ZONAL SO SEE LITTLE CHANCE OF PRECIP EXCEPT FOR THE SOUTH DAKOTA BORDER AREA ON SATURDAY. TEMPERATURES SHOULD TURN COLDER ON FRIDAY THEN BEGIN A SLOW WARM TREND ON SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY MODEL AGREEMENT IS GOOD THROUGH THE PERIOD WITH THE OVERALL DETAILS. THE PERIOD BEGINS WITH 500 HPA RIDGING OVER THE NORTHERN PLAINS. A TROUGH IS MOVING INTO THE WESTERN US WITH A CLOSED UPPER LEVEL LOW MOVING INTO THE DESERT SOUTHWEST. THE RIDGE AXIS SHIFTS EASTWARD LATE SUNDAY ALLOWING THE FLOW ALOFT TO BECOME MORE SOUTHERLY TO SOUTHWESTERLY. SOUTHWESTERLY FLOW ALLOWS DISTURBANCES TO EJECT OUT OF THE TROUGH TOWARDS THE NORTHERN PLAINS AS THE CLOASED UPPER LEVEL LOW LIFTS TO THE NORTHEAST MONDAY THROUGH WEDNESDAY. THIS BRINGS A CONTINUED CHANCE OF SHOWERS TO REGION THROUGH THE PERIOD. STRONG WARM AIR AND MOISTURE ADVECTION AHEAD OF THE UPPER LEVEL LOW HELP DESTABILIZE THE ATMOPSHERE AND BRING THE THREAT OF THUNDERSTORMS TO THE REGION ON MONDAY AND TUESDAY. UNCERTAINTY STILL EXISTS BETWEEN THE MODELS ON THE TIMING AND TRACK OF THIS SYSTEM. .AVIATION... HIGH PRESSURE CONTINUES TO SIT OVER THE NORTHERN PLAINS THIS PERIOD WITH VFR CONDITIONS AT ALL TAF SITES. HIGH PRESSURE MOVES THROUGH THE STATE TODAY WITH VFR CONDITIONS THROUGH 00 UTC FRIDAY. GUSTY SURFACE WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON AT KISN..KDIK...KMOT..AND KBIS AS WINDS OF 15 TO 25 MPH MIX DOWN TO THE SURFACE AND SHOULD BEGIN TO DIE DOWN AFTER 01 UTC FRIDAY. A COLD FRONT MOVES THROUGH KISN AND KDIK AROUND 06 UTC AND TO KBIS AND KMOT BY 12 UTC. MAINLY MID LEVEL CLOUDINESS IS EXPECTED WITH THE FRONT ALONG WITH A FEW ELEVATED RAIN SHOWERS ARE A POSSIBILITY AT KMOT AND KISN WITH THE FRONT BUT WILL LEAVE OUT OF TAFS FOR NOW DUE TO LOW PROBABILITY. A WIND SHIFT FROM THE SOUTH TO THE WEST CAN BE EXPECTED WITH THE FRONT. && .FIRE WEATHER... WILL ISSUE A RED FLAG WARNING FOR THE WESTERN COUNTIES THIS AFTERNOON. LOOKS LIKE LOW RELATIVE HUMIDITIES COMBINED WITH GUSTY SOUTH WINDS AND DRY GRASSLANDS AND A RANGELAND FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY WILL MEET WARNING CRITERIA. WILL CONTINUE THE FIRE WEATHER WATCH ON FRIDAY BUT INCREASE COVERAGE SO IT INCLUDES ALL WESTERN AND MOST OF CENTRAL ND. FRONTAL PASSAGE TONIGHT AND CONTINUED GUSTY WEST WINDS ON FRIDAY ALONG WITH LOW RELATIVE HUMIDITIES AND DRY GRASSLANDS CONTINUE TO INDICATE POT ENTAIL RED FLAG WARNING CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NDZ001>004-009>012-017>022-031>035-040>046. RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001-002-009-010-017-018- 031>033-040-041-043-044. && TSW/DC/HW
Hazardous weather outlook, Apr 8, 3:14 AM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT THU APR 8 2010 NDZ001-002-009-010-017-018-031>033-040-041-043-044-090915- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 414 AM CDT THU APR 8 2010 /314 AM MDT THU APR 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON. WARM TEMPERATURES...RELATIVE HUMIDITIES IN THE UPPER TEENS...GUSTY SOUTH WINDS 15 TO 30 MPH...AND DRY GRASSLAND CONDITIONS WILL CAUSE RED FLAG WARNING CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY. STRONG WEST WINDS OF 20 TO 35 MPH COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY GRASSLANDS MAY CAUSE RED FLAG WARNING CONDITIONS AGAIN FRIDAY. IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003-004-011-012-019>022-034-035-042-045-046-090915- RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN- MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 414 AM CDT THU APR 8 2010 /314 AM MDT THU APR 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY. STRONG WEST WINDS OF 20 TO 35 MPH COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY GRASSLANDS MAY CAUSE RED FLAG WARNING CONDITIONS FRIDAY. IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-023-025-036-037-047-048-050-051-090915- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- 414 AM CDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:00 PM MDT | Red Flag Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more | 30 hr |
Nearby
Red Flag Warnings in North Dakota, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.